Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Frequent urination, low sex drive. Histroy of prostrate problem. On Tamsulosin. Advice

I have prostate problem and my doctor prescribe Tamsulosin Hydrochloride 0.4mg, I want to solve my problem having at least 3 or 4 times a night waken up to pee, but the same time I want to have my sex drive improve, I am worried that this medication is the one controlling it. Is it true that this medication can cause impotent?

Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Tamsulosin is one of the more commonly used medications for enlarged prostate.
It, like all medications, has potential side effects that may or may not occur.
One of the side effects are prolonged erection requiring treatment.
Other possible problems are ejaculatory failure or it could take longer for the ejaculation to occur, these possible side effects usually occur in the first few days or weeks after treatment is started.
Impotence is a rare complication.
If impotence does occur then you can consider speaking to your doctor, he or she may suggest medication that may help

It is also important to note that severe BPH can also cause erectile problems.

I hope this helps
Answered: Fri, 5 Apr 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor